Discussions By Condition: I cannot get a diagnosis.

swelling of hands and legs

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • February 11, 2007
  • 02:50 AM

Hello,
I am hypothyroidic and my hands and legs swell all the time. I am taking synthroid. Any ideas?
Thanks

Reply Flag this Discussion

4 Replies:

  • Have your physician test for adrenal function. Also, see if there is anything odd on kidney function test. If a blood panel or chemistry doesn't show anything odd. You might think food allergy...but I would look for the simple thing first. When did you become hypotyroid..and how long on meds. If it's a new diagnosis..they might have caught the thyroid and not other things going on too. If you've had it for a while...it could just be your med needs to be adjusted.Hope it helps
    lilLBcake 2 Replies
    • February 11, 2007
    • 03:16 AM
    • 0
    Flag this Response
  • Try a different med. Armour Thyroid or Thyrolar. Synthroid is inconsistant and not as effective. http://curezone.com/art/read.asp?ID=96&db=5&C0=842
    deadlysauce 67 Replies
    • February 12, 2007
    • 10:13 PM
    • 0
    Flag this Response
  • You might check to see if you have a case of fibromyalgia, it's a type of arthritis that can be related to having hypothyroid. Simple anti-inflammatory medicine should keep the swelling down if it is fibromyalgia, my mother is the same way. She had constant swelling in her feet sometimes accompanied by severe pain, and she also has hypothyroid, turns out it ended up being fibromyalgia. Can't guarantee that it is that, but it sounds quite similar.
    Anonymous 42789 Replies Flag this Response
  • Has anyone figured this out??? I have the same problem and it only started once I began the Synthroid. Both my PCP and my Endo think I'm nuts and just prescribe Lasik, etc., but those meds have done NOTHING. I have searched the internet and nothing. I have had a leg scan for blood clots and nothing was found. I am at my wits end. My legs are swollen from my knees to my ankles -- bad -- and have been since about 1 week into the Synthroid. Has anyone figured this out?!!? HELP! Cyndi_1400
    Cyndi1400 1 Replies
    • October 25, 2012
    • 03:52 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.